U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

how to deal with benzo withdrawal (xanax, klonopin, (clonazepam) ativan, valium, etc..)?

2 doctor answers8 doctors weighed in
Dr. Charles Barnhart
Psychiatry 48 years experience
Not fun: Usually the strategy is to slowly taper off the benzo and use a long-acting one, and sometimes it's really, really slow. Here's a trick i sometimes suggest to my patients: when your dose is pretty low, gently drag you pill across an emery board before you take it. One time the first day, two times the next, etc. That way you're very gradually cutting the dose down. Good luck and stick with it.
Dr. Bassam Amawi
Psychiatry 49 years experience
As above: Very slowly . Usually by decreasing the dose by 25 percent every five days.
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
I think this is way too fast. It looks good on an inpatient unit, but then the patient is outpatient and we hve to deal with emerging seizures and deilirium
Mar 14, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 32-year-old member asked:

I stopped using drugs when I became pregnant. Will my baby suffer the same withdrawal symptoms i'm suffering?

3 doctor answers9 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Depends: If you stopped as soon as you became pregnant then your baby will not be addicted itself. You should seek medical help if you are experiencing withdrawl symptoms. Sometimes women who are withdrawing can experience seizures, etc and this can affect the baby.
A 34-year-old member asked:

What is the best treatment for corticosteroid (betamethasone) withdrawal syndrome?

2 doctor answers7 doctors weighed in
Dr. Craig Brown
Specializes in Pulmonology
Steroid withdrawal: Patients on prolonged courses of steroids have a tendency to stop making a hormone known as cortisol. This results in "steroid withdrawal" or adrenal insufficiency. The most common treatment is a very slow taper off of steroids. Infrequently, patients will require lifelong steroids as a result.
CA
A 35-year-old member asked:

Could withdrawal from a tricyclic antidepressant be causing awful neck pain?

2 doctor answers7 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
Possible: I don't think withdrawal from any medication would "choose" what area your pain would blossom. Generally, withdrawal pain is more generalized.
A 37-year-old member asked:

Do teenagers have the same withdrawal symptoms from cocaine as adults do?

1 doctor answer1 doctor weighed in
Dr. Kevin Passer
Child Psychiatry 35 years experience
More or less: Teens may not experience the same degree of adverse effects compared to adults, as teens have young, strong bodies which can recover easily. Also, Cocaine really does not cause withdrawal symptoms in the classical sense, as do for example opiates, benzodiazapines and alcohol. The best thing is not to start and it you have already started-quit. Cocaine can be deadly.
CA
A 28-year-old member asked:

Will clonidine and sertraline help me with Suboxone withdrawal?

2 doctor answers6 doctors weighed in
Dr. Allen Fein
Specializes in Family Medicine
Clonodine will: Clonodine does help someone cope with the symptoms of opioid withdrawal. I usually add this medication into the titration initial hours when the patient has alot of GI symptoms of withdrawal. I generally recommend taking Suboxone and not just going off opioids due to the very high rate of relapse.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 19, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.